Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 14, NWS Jackson, KY

April 27, 2016Bell County, Knox County, Whitley County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 27, 2016, 9:35 PM EDT for Bell County, Knox County, Whitley County, Kentucky. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2016, 9:35 PM EDT (01:35 UTC)
Expired
Apr 27, 2016, 10:15 PM EDT
In force
40 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bell County, KY, Knox County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 81 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 9:35 PM EDTTSTM WND DMG1 W Goins, KYA TREE WAS BLOWN DOWN AT THE JUNCTION OF HIGHWAYS 92 AND 1809 IN SILER. THIS IS A CORRECTED ENTRY FOR LOCATION. WE HAVE A TOWN NAMED SILER IN NORTHWESTERN KNOX COUNTY AND ANOTHER TOWN NAMED SILER IN SOUTHEASTERN WHITLEY COUNTY.OUR LOCAL STORM REPORT GUI ONLY R

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

770 
WUUS53 KJKL 280135
SVRJKL
KYC013-121-235-280215-
/O.NEW.KJKL.SV.W.0014.160428T0135Z-160428T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
935 PM EDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  CENTRAL KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
  CENTRAL BELL COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 1015 PM EDT

* AT 935 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BIRDSEYE...OR
  9 MILES SOUTH OF BARBOURVILLE...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BARBOURVILLE...PINEVILLE...FRAKES...CLATE...SWANPOND...KING...CARY...BRUSH
  CREEK...ARTEMUS...SILER...TROSPER...SCALF...OLD FLAT LICK...HINKLE...
  ARJAY...BIMBLE...FLAT LICK...HUBBS...BRYANTS STORE AND CALLAWAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 10 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
JACKSON KY.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3673 8404 3701 8373 3700 8373 3680 8351
      3660 8389
TIME...MOT...LOC 0135Z 228DEG 23KT 3672 8390 

HAIL...1.00IN
WIND...60MPH
 
$$

GREIF
3 follow-up statements
392 
WWUS53 KJKL 280145
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
945 PM EDT WED APR 27 2016

KYC235-280155-
/O.CAN.KJKL.SV.W.0014.000000T0000Z-160428T0215Z/
WHITLEY KY-
945 PM EDT WED APR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WHITLEY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3677 8398 3680 8397 3701 8373 3680 8351
      3665 8379
TIME...MOT...LOC 0145Z 228DEG 23KT 3676 8384 

$$

KYC013-121-280215-
/O.CON.KJKL.SV.W.0014.000000T0000Z-160428T0215Z/
KNOX KY-BELL KY-
945 PM EDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR CENTRAL KNOX AND CENTRAL BELL COUNTIES...

AT 945 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KAYJAY...OR 7
MILES SOUTH OF BARBOURVILLE...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...PINEVILLE...KAYJAY...MIRACLE...CLATE...BLANCHE...DAVISBURG...
SWANPOND...KING...CARY...WALKER...STRAIGHT CREEK...KETTLE ISLAND...BRUSH
CREEK...CLEAR CREEK SPRINGS...ARTEMUS...MILLS...TROSPER...SCALF AND OLD
FLAT LICK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 9 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
JACKSON KY.

&&

LAT...LON 3677 8398 3680 8397 3701 8373 3680 8351
      3665 8379
TIME...MOT...LOC 0145Z 228DEG 23KT 3676 8384 

HAIL...1.00IN
WIND...60MPH
 
$$

GREIF
673 
WWUS53 KJKL 280158
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
958 PM EDT WED APR 27 2016

KYC013-121-280215-
/O.CON.KJKL.SV.W.0014.000000T0000Z-160428T0215Z/
KNOX KY-BELL KY-
958 PM EDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR CENTRAL KNOX AND CENTRAL BELL COUNTIES...

AT 958 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FLAT LICK...OR
NEAR PINEVILLE...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...PINEVILLE...MIRACLE...BLANCHE...CARY...WALKER...STRAIGHT
CREEK...KETTLE ISLAND...BRUSH CREEK...CLEAR CREEK SPRINGS...ARTEMUS...
MILLS...TROSPER...SCALF...OLD FLAT LICK...BOONE HEIGHTS...HINKLE...ARJAY...
BIMBLE AND RELLA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 9 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
JACKSON KY.

&&

LAT...LON 3683 8390 3685 8388 3701 8373 3680 8351
      3668 8373
TIME...MOT...LOC 0158Z 228DEG 23KT 3682 8376 

HAIL...0.88IN
WIND...60MPH
 
$$

GREIF
397 
WWUS53 KJKL 280215
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1015 PM EDT WED APR 27 2016

KYC013-121-280225-
/O.EXP.KJKL.SV.W.0014.000000T0000Z-160428T0215Z/
KNOX KY-BELL KY-
1015 PM EDT WED APR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KNOX AND CENTRAL BELL
COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS...AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.

LAT...LON 3683 8390 3685 8388 3701 8373 3680 8351
      3668 8373
TIME...MOT...LOC 0211Z 228DEG 23KT 3682 8376 

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 8:06 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 27, 8:06 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
806 PM EDT WED APR 27 2016

.UPDATE...
ISSUED AT 642 PM EDT WED APR 27 2016

UPDATED SKY AND POP GRIDS BASED ON CURRENT RADAR TRENDS. ALSO
REFRESHED THE HOURLY GRIDS TO REFLECT MOST RECENT OBS. WILL
CONTINUE TO KEEP AN EYE ON THE SCATTERED THUNDERSTORMS AND HEAVY
RAIN SHOWERS THROUGHOUT THE REMAINDER OF THE EVENING AS WELL BUT
THINKING MOST OF IT WILL REMAIN SUB SEVERE. SENT UPDATED GRIDS TO
NDFD AND WEB SERVERS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 327 PM EDT WED APR 27 2016

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
EASTERN KENTUCKY THIS AFTERNOON AND EVENING AND DURING THE
OVERNIGHT PERIOD. BASED ON THE LATEST MODEL DATA...AND RADAR
IMAGERY FROM AROUND THE REGION...IT APPEARS THAT SHOWERS AND
STORMS WILL MOVE ACROSS THE AREA IN WAVES THROUGH TOMORROW
MORNING. A WESTWARD MOVING COLD FRONT WILL BE WHAT BRINGS US OUR
PRECIPITATION OVER THE NEXT 12 TO 18 HOURS. WITH INSTABILITY AND
WIND SHEAR LIMITED...ANY THUNDERSTORMS THAT OCCUR SHOULD BE OF THE
GARDEN VARIETY. ONCE THE FRONT MOVES THROUGH THE AREA EARLY
THURSDAY MORNING...THE SHOWERS AND STORMS WILL GRADUALLY TAPER OFF
FROM WEST TO EAST. ISOLATED TO SCATTERED SHOWERS AND STORMS WILL
LINGER THURSDAY AND THURSDAY NIGHT. THE LAST FEW SHOWERS SHOULD BE
OUT OF THE AREA BY AROUND DAWN ON FRIDAY...IF NOT SOONER. WINDS
WILL REMAIN LIGHT AND GENERALLY OUT OF THE SOUTH OR SOUTHWEST
THROUGH TOMORROW EVENING...AND WILL SHIFT TO THE WEST THURSDAY
NIGHT AFTER THE FRONT HAS PASSED BY.

TEMPERATURES DURING THE SHORT TERM PERIOD ARE EXPECTED TO REMAIN
WELL ABOVE NORMAL FOR THE TIME OF YEAR...ESPECIALLY DURING THE DAY
ON THURSDAY...WHEN WE COULD SEE HIGHS TOP OUT AROUND 80 DEGREES.
OVERNIGHT LOWS ARE FORECAST TO BOTTOM OUT AROUND 60 TONIGHT...AND
IN THE LOW TO MID 50S TOMORROW NIGHT.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 338 PM EDT WED APR 27 2016

THE EXTENDED PORTION OF THE FORECAST BEGINS ON FRIDAY IN THE MIDDLE
OF AN ACTIVE AND PROGRESSIVE PATTERN. AT THIS TIME...WE WILL
BE UNDER A BREAK IN THE ACTIVE WEATHER AS A SHORTWAVE RIDGE
PASSES OVERHEAD THROUGH THE DAY ON FRIDAY. IN THIS ACTIVE PATTERN
THE NEXT FEATURE TO IMPACT THE REGION WILL BEGIN ON SATURDAY. AT
THIS TIME ANOTHER LOW DEVELOPS OVER THE CENTRAL PLAINS AS A
SHORTWAVE EJECTS INTO THE MIDWEST AND OH VALLEY REGION FOR THE
WEEKEND. HEADING INTO THE NEW WEEK...NUMEROUS SHORTWAVES WILL
TRACK ACROSS THE UPPER OH VALLEY AND LOWER GREAT LAKES REGION
BRINGING UNSETTLED WEATHER FOR THE WEEKEND.

CLOSER TO THE SURFACE...WE BEGIN ON SATURDAY WITH ANOTHER WARM FRONT
IN PLACE ACROSS THE NORTH JUST LIKE THE LAST SYSTEM...BUT SET
UP WITH THIS FEATURE SEEMS FARTHER NORTH. EAST KENTUCKY BEING IN
THE WARM SECTOR THROUGH THE WEEKEND WILL LEAVE
WARM...MOIST...AND UNSTABLE CONDITIONS THROUGH THE WEEKEND WITH A
LACK OF FORCING...SIMILAR TO THE PREVIOUS SCENARIO. WITH
THIS...SATURDAY AND SUNDAY SEEM TO FEATURE A DIURNAL LIKE TREND
WITH THE MAX CHANCE OF THUNDERSTORMS DURING THE HEAT OF THE DAY
AND LIKELY JUST MARGINAL OR STRONG STORMS AT THE VERY MOST
EXPECTED. AS WELL...WITH ANY CLOUD COVER THAT LINGERS WITH
PREVIOUS STORMS WILL TAKE AWAY FROM THE ALREADY LACK OF
INSTABILITY. FRONTAL PASSAGE WITH THIS SYSTEM LOOKS TO OCCUR
SUNDAY NIGHT WITH SHOWERS CONTINUING INTO MONDAY. ANY CHANCE OF
STRONGER STORMS LOOK TO HOLD OFF UNTIL WITH OR JUST AHEAD OF THE
FRONT. AFTER THIS...WILL RESULT IN A COOL DOWN WITH TEMPERATURES
A BIT BELOW NORMAL FOR THE LAST 2 DAYS OF THE EXTENDED.

MODELS LOOK TO BE SOMEWHAT IN AGREEMENT THROUGH MUCH OF THE
EXTENDED BUT THE GFS DRIES OUT THE AREA TOWARDS THE END OF THE
EXTENDED WITH THE EURO KEEP PRECIP AROUND FOR THE ENTIRE PERIOD.
THIS WAS DISPLAYED AS WELL WITH THE ALL MODEL BLEND ON MONDAY AND
TUESDAY KEEPING PRECIP OVER THE AREA. ANOTHER DISTURBANCE TAKES A
MORE SOUTHERLY TRACK INTO THE LOWER MS VALLEY FOR MONDAY INTO
TUESDAY BRINGING A SLIGHT CHANCE OF PRECIP INTO THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 805 PM EDT WED APR 27 2016

MAINLY MVFR TO VFR CONDITIONS SHOULD PREVAIL THROUGH THE EVENING
WITH A FEW SCATTERED SHOWERS MOVING THROUGH THE FORECAST AREA.
THESE SHOWERS COULD REDUCE VIS BRIEFLY. A LARGER AREA OF RAINFALL
IS PROGGED TO MOVE THROUGH OVERNIGHT WITH THE PASSAGE OF A FRONTAL
BOUNDARY...AND CONDITIONS ARE EXPECTED TO GRADUALLY WORSEN TO
IFR/LIFR BY DAWN. BR OR FG IS ALSO POSSIBLE OVERNIGHT INTO THE
MORNING HOURS. THE RAIN WILL LIKELY EXIT THE AREA AROUND 11Z WITH
ONLY A FEW SHOWERS LINGERING TOWARDS THE END OF THE TAF PERIOD.
WINDS WILL SHIFT FROM THE SOUTH AND SOUTHWEST TO A MORE WESTERLY
DIRECTION WITH THE FRONTAL PASSAGE BUT SHOULD GENERALLY BE BETWEEN
5 AND 10 KNOTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JVM
SHORT TERM...AR
LONG TERM...SHALLENBERGER
AVIATION...JVM
Hazardous weather outlook, Apr 27, 6:38 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
638 PM EDT WED APR 27 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-290145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
638 PM EDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED THUNDERSTORMS WILL AFFECT THE REGION THIS EVENING INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL AFFECT THE REGION AT TIMES FROM THURSDAY
THROUGH THURSDAY EVENING...AND AGAIN FROM SATURDAY THROUGH SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JVM/GREIF

In the hours before

Special weather statement, Apr 27, 5:01 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT WED APR 27 2016

KYZ068-069-079-080-114-116-272200-
JACKSON-ROCKCASTLE-LAUREL-OWSLEY-CLAY-PULASKI-
501 PM EDT WED APR 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...
ROCKCASTLE...LAUREL...OWSLEY...CLAY...PULASKI...

AT 500 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 9 MILES NORTHEAST
OF LIBERTY...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...BOONEVILLE...BOONE...WANETA...HAZEL PATCH...DONARO...
PARROT...JEP HILL...WELCHBURG...JOHNETTA...CHESTNUTBURG...COLLINGSWORTH...
ROYRADER...TRAVELLERS REST...SAND SPRINGS...COOKSBURG...LAKE LINVILLE...
EGLON AND MUELLERSVILLE.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 49 AND 72.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3736 8456 3733 8451 3734 8450 3748 8445
      3747 8438 3753 8435 3753 8430 3751 8426
      3752 8420 3754 8419 3755 8391 3749 8383
      3749 8375 3752 8373 3751 8368 3717 8369
      3727 8467
TIME...MOT...LOC 2100Z 265DEG 13KT 3739 8478

GREIF
Special weather statement, Apr 27, 5:38 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
538 PM EDT WED APR 27 2016

KYZ068-079-272245-
ROCKCASTLE-PULASKI-
538 PM EDT WED APR 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ROCKCASTLE...
PULASKI...

AT 537 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MAGNUM...OR
10 MILES SOUTH OF LIBERTY...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SCIENCE HILL...MARETBURG...OTTOWA...WABP...VALLEY OAK...QUAIL...HANSFORD...
MAGNUM...LEVEL GREEN...BANDY...HOGUE...CAINS STORE...STAB...POINTER...
WOODSTOCK...BROMO...WILLAILLA...BOBTOWN...SPIRO AND BLOSS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY NEAR MILE MARKER 28.
 LOUIS B. NUNN PARKWAY

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3712 8490 3736 8456 3733 8451 3738 8449
      3740 8440 3719 8430 3709 8491
TIME...MOT...LOC 2137Z 264DEG 17KT 3718 8486

GREIF
Special weather statement, Apr 27, 5:39 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
539 PM EDT WED APR 27 2016

KYZ079-083-084-272245-
WAYNE-MCCREARY-PULASKI-
539 PM EDT WED APR 27 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...MCCREARY...PULASKI...

AT 539 PM EDT...A STRONG THUNDERSTORM WAS OVER DENNEY...OR 10 MILES
NORTHWEST OF WHITLEY CITY...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...BURNSIDE...DELTA...BENT...GREGORY...VALLEY OAK...KIDDER...GENERAL
BURNSIDE S.P....DENNEY...GRADE...QUINTON...SLAVENS...ELIHU...GREENWOOD...
SHOPVILLE...RUTH...TATEVILLE...RITNER...WIBORG AND SLOANS VALLEY.

THIS INCLUDES KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE
MARKERS 23 AND 33.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3669 8459 3679 8477 3722 8450 3710 8428
      3707 8432 3704 8432 3704 8430 3702 8432
      3702 8433 3700 8431 3699 8435 3697 8434
      3695 8437 3694 8435
TIME...MOT...LOC 2139Z 212DEG 18KT 3681 8463

GREIF
Special weather statement, Apr 27, 6:12 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
612 PM EDT WED APR 27 2016

KYZ068-079-272315-
ROCKCASTLE-PULASKI-
612 PM EDT WED APR 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ROCKCASTLE...
PULASKI...

AT 611 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER FAUBUSH...OR
13 MILES WEST OF SOMERSET...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...MOUNT VERNON...SCIENCE HILL...PULASKI COUNTY PARK...MARETBURG...
OTTOWA...WABP...NAOMI...HIATT...BURR...RENFRO VALLEY...FAUBUSH...WELLHOPE...
ORLANDO...QUAIL...HANSFORD...MAGNUM...LAKE LINVILLE...MUELLERSVILLE AND
LEVEL GREEN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 58 AND
65.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
18.
 LOUIS B. NUNN PARKWAY

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3712 8490 3736 8456 3733 8451 3734 8450
      3745 8446 3748 8444 3737 8422 3698 8480
      3701 8486 3705 8491
TIME...MOT...LOC 2211Z 317DEG 11KT 3708 8485

GREIF
Special weather statement, Apr 27, 7:30 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
730 PM EDT WED APR 27 2016

KYZ084-280030-
MCCREARY-
730 PM EDT WED APR 27 2016

...A STRONG THUNDERSTORM WILL AFFECT MCCREARY...

AT 729 PM EDT...A STRONG THUNDERSTORM WAS NEAR ONEIDA...MOVING NORTH
AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITLEY CITY...BEULAH HEIGHTS...WIBORG...CO-
OPERATIVE...PINE KNOT...BLUE HERON...MARSHES SIDING...HONEYBEE...STRUNK...
PARKERS LAKE...STEARNS...GREENWOOD AND CUMBERLAND FALLS S.P..

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3660 8470 3677 8465 3682 8458 3684 8459
      3685 8457 3686 8459 3696 8437 3694 8436
      3694 8430 3690 8432 3686 8432 3684 8434
      3683 8432 3681 8436 3677 8434 3660 8444
TIME...MOT...LOC 2329Z 200DEG 21KT 3656 8460

GREIF
Special weather statement, Apr 27, 8:44 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
844 PM EDT WED APR 27 2016

KYZ084>086-280145-
KNOX-WHITLEY-MCCREARY-
844 PM EDT WED APR 27 2016

...A STRONG THUNDERSTORM WILL AFFECT KNOX...WHITLEY...MCCREARY...

AT 844 PM EDT...A STRONG THUNDERSTORM WAS OVER AYERS...OR 8 MILES
SOUTH OF WILLIAMSBURG...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BARBOURVILLE...GREEN ROAD...CLATE...GIRDLER...MOORE HILL...
SPRULE...BERTHA STATION...SUTTONS MILL...KING...EMMANUEL...HAVEN...BRUSH
CREEK...CLIO...ARTEMUS...CANNON...EROSE...TROSPER...JELLICO CREEK AND
REDBIRD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND
20.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3660 8438 3685 8425 3687 8407 3695 8410
      3697 8407 3698 8396 3704 8392 3705 8386
      3703 8383 3702 8374 3699 8370 3694 8357
      3691 8358 3689 8363 3680 8374 3679 8380
      3671 8385 3669 8389 3671 8394 3659 8404
TIME...MOT...LOC 0044Z 219DEG 27KT 3663 8422

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:18 PM EDTAreal Flood AdvisoryJKLMcCreary3 hr
Apr 27, 8:44 PM EDTSpecial Weather StatementJKLKnox, Whitley61 min
Apr 27, 9:07 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley38 min
Apr 27, 10:10 PM EDTSpecial Weather StatementJKLLeslie65 min
Apr 27, 10:14 PM EDTSpecial Weather StatementJKLClay61 min
Apr 27, 10:47 PM EDTSpecial Weather StatementJKLMcCreary, Pulaski, Wayne58 min
Apr 27, 11:30 PM EDTSpecial Weather StatementJKLLaurel, Rockcastle30 min
Apr 27, 11:50 PM EDTSpecial Weather StatementJKLFloyd, Johnson, Knott, Letcher, Martin, Pike40 min
Apr 28, 12:02 AM EDTSpecial Weather StatementJKLClay, Estill, Jackson, Knox, Laurel, Lee and 4 more43 min
Apr 28, 12:37 AM EDTSpecial Weather StatementJKLBath, Breathitt, Estill, Fleming, Lee, Menifee and 4 more38 min
Apr 28, 12:56 AM EDTSpecial Weather StatementJKLLetcher34 min
Apr 28, 12:58 AM EDTSpecial Weather StatementJKLPike32 min
Apr 28, 1:11 AM EDTSpecial Weather StatementJKLBreathitt, Harlan, Knott, Leslie, Letcher, Magoffin and 1 more34 min
Apr 28, 1:51 AM EDTSpecial Weather StatementJKLFloyd, Johnson, Knott, Letcher, Magoffin, Martin and 1 more39 min
Apr 28, 4:51 PM EDTSpecial Weather StatementJKLElliott, Rowan39 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.